MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS; ELEOS CANAL FILLING STEM 19MM X 152MM, BOWED SLOTTED, SPLINED

ONKOS SURGICAL ELEOS; ELEOS CANAL FILLING STEM 19MM X 152MM, BOWED SLOTTED, SPLINED
Model Number FB-19152-03M
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient was revised due to an eleos canal filling stem which loosened over time.The patient's index surgery was on (b)(6) 2019, where the patient was implanted with the canal filling stem, a male-female midsection, and a custom adaptor.The patient was revised on (b)(6) 2022 to remove and replace the canal filling stem and male-female midsection.The custom adaptor was left implanted.This event will be reportable to the fda as a serious injury due to the revision procedure.No alleged issues occured with the male-female midsection and the custom adaptor; therefore, these devices are concomitant.
 
Event or Problem Description
It was reported that a patient was revised due to an eleos canal filling stem which loosened over time.The patient's index surgery was on (b)(6) 2019, where the patient was implanted with the canal filling stem, a male-female midsection, and a custom adaptor.The patient was revised on 19 april 2022 to remove and replace the canal filling stem and male-female midsection.The custom adaptor was left implanted.This event will be reportable to the fda as a serious injury due to the revision procedure.No alleged issues occured with the male-female midsection and the custom adaptor; therefore, these devices are concomitant.
 
Additional Manufacturer Narrative
It was reported that a patient experienced loosening of an eleos canal filling segmental stem.The patient was revised on 19 april 2022, to remove and replace the loosened canal filling segmental stem.The surgeon revised the 19x152mm canal-filling bowed segmental stem to a 21x152mm canal-filling bowed segmental stem.During the revision procedure, the eleos male-female midsection was revised as well.There were no alleged issues reported with the male-female midsection; therefore, this device will be considered concomitant.A review of the work order and sterilization batch release record for the product involved found no indication that the implant loosening was a result of a manufacturing or sterilization nonconformance.A complaint trend was not identified.The root cause for the canal-filling segmental stem loosening could not be determined.Based upon the review of the device history records and sterilization records, the investigation concluded that the root cause of the canal-filling segmental stem loosening was not related to the design, manufacturing, and/or sterilization of the components.The root cause of the canal-filling segmental stem loosening could not be determined.From the submitted intake form, it was reported that the patient was compliant and had medium activity levels, however, the patient had poor bone quality.It is possible that loosening could have occurred due to insufficient healing, residual post-operative motion, etc.However, a root cause could not be determined based on the available information.

Brand Name
ELEOS
Common Device Name
ELEOS CANAL FILLING STEM 19MM X 152MM, BOWED SLOTTED, SPLINED
Manufacturer (Section D)
ONKOS SURGICAL
77 e halsey road
parsippany NJ 07054
Manufacturer (Section G)
PHILLIPS PRECISION INC
7 paul kohner pl
elmwood park NJ 07407
Manufacturer Contact
upasana basnet
77 e halsey rd
parsippany, NJ 07054
MDR Report Key14453887
Report Number3013450937-2022-00166
Device Sequence Number14596321
Product Code KRO
UDI-Device IdentifierB278FB1915203M0
UDI-PublicB278FB1915203M0
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K161520
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/04/2016
Device Model NumberFB-19152-03M
Device Catalogue NumberFB-19152-03M
Device Lot Number82299
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
P/N 25001050E, LOT 1791867. MALE-FEMAL MIDSECTION.; P/N 25001050E, LOT 1791867. MALE-FEMAL MIDSECTION.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale